Hyponatremia and Central Pontine Myelinolysis

What is hyponatremia? Information regarding CPM and EPM.

What’s New?

Wow! It has been a long time, too long.  I am sorry. One of the things that you soon realize, you lose time with a brain injury. If you have a brain injury, you know what I mean. If you live with someone who has a brain injury, you know what I mean. If neither applies, let me just say, a person with a brain injury lives in the moment of the day every day.

In most cases, you won’t remember much about yesterday. Most definitely, you have forgotten about most of what happened last week, a month ago, two years ago. It literally seems like I wrote my last post just a few days ago. I know it has been longer, but I don’t know how long ago, and I am actually afraid to see how long it has been. There are blessings in living in the moment. The hurtful things your husband said, has faded from your memory. The good, the bad, the ugly, have all faded from my mind.

So what is new with me?

Isn’t that a trick question? I don’t know.

I continue to search for answers and help through modern medicine. It really has been a futile search. In most cases, I get blank looks or shrugged shoulders.

I continue to struggle with work. It’s a job that I knew and could perform in my sleep prior to the brain injury, and it is something I struggle with part time now. It’s mentally and physically exhausting. Most people looking from the outside in, would not understand how that is. I look normal. I act, for the most part, normal, but it isn’t until you get to know me that you start to see it. How I drop things continuously. How I lose control of my hands, arms, and if I get really anxious, my legs and head. Most wouldn’t pick up on the stammering, repetition, loss of words. You might realize the memory issues first, losing a credit card, not being able to find my keys or phone, forgetting a lunch date or appointment.

It’s life post brain injury.

And yet. those aren’t new things. Those are still old things. The new things would be the loss of friendships, relationships, the destruction of a marriage. The new things would be finding yourself among a group of new people. People who choose to be a part of your new, less than perfect life. There are friendships found among other survivors. There are strong bonds among the doctors who push forward with arched eyebrows, but a fervor not to give up. These friendships mean more because these people accept you with all of your imperfections and stand by your side. They aren’t afraid to hold your hand, be the shoulder you lean on, or the support you crave.

They are worth  their weight in gold.

Please feel free to reach out to me, as with everything, life is better lived with friends.

 

 

Advertisements

Single Post Navigation

3 thoughts on “What’s New?

  1. Brent Riley on said:

    Keep it up. I enjoy reading your posts. The struggle is real but it’s nice to know we aren’t alone.

  2. Patsy Bushea on said:

    Hi,
    I found your blog via FB. Please if you could email me I am having a terrible time with hyponatemia. It appears it is chronic but for the last year I have become so fatigued And so many more symptoms. My sodium drops as low as 123 and goes up as much as 130
    Thank you

    • Hi, Patsy. I’m sorry to hear that. I’m not sure I can help, but I would suggest checking any of your prescription drugs. There are a lot of drugs that can cause hyponatremia–like, blood pressure meds and anti depressants. That is just a very broad example. You can actually find a hole host of others. And, you can actually be on some of these drugs for 5+ years without having it cause hyponatremia, but suddenly, you will get it.
      Google the drug name and hyponatremia. Ex-“cymbalta and hyponatremia” in Google search), you might not find hyponatremia as a known side effect just by looking up the drug itself, but if you search the drug and hyponatremia, you can see if other people have reported hyponatremia as a side effect for that specific drug.
      Ok- if your drugs come up clear in searches, that doesn’t mean that all of your drugs are fine. Yes, there’s always a catch. See, you might be unique in that a drug is causing your body to react, you might want to slowly stop your prescriptions (one at a time and with your doctor’s approval), and see if your symptoms approve.

      Finally, see an endocrinologist. You might have something impacting your pituitary or adrenal glands.

      In the mean time, make sure you aren’t consuming large amounts of fluids, and add salt to your diet- even to your water. Just a little bit can make the difference. I hope that helps!!!!

%d bloggers like this: